Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 110, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 11, 2007, 7:37 PM EDT for Montgomery County, North Carolina. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2007, 7:37 PM EDT (23:37 UTC)
- Expired
- Jun 11, 2007, 8:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Montgomery County, NC
The radar
The Raleigh/Durham radar (KRAX), 136 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 8:20 PM EDT | TSTM WND DMG | Troy, NC | TREES AND POWERLINES DOWN ON ELDORADO ROAD AND BILLHEN ROAD IN TROY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 458 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 112338 RRA
SVRRAH
NCC123-120030-
/O.NEW.KRAH.SV.W.0110.070611T2337Z-070612T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
737 PM EDT MON JUN 11 2007
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 830 PM EDT
* AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER MECHANIC OR ABOUT 5 MILES NORTHWEST OF
STEEDS... MOVING SOUTH AT 15 MPH. HAIL TO THE SIZE OF QUARTERS AND
WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
STEEDS...
STAR...BISCOE...
TROY
BADIN LAKE
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
LAT...LON 3529 8005 3532 8006 3538 8005 3544 8010
3549 8011 3550 7981 3545 7979 3527 7974
3526 7973
$$
BADGETT2 follow-up statements
000
WWUS52 KRAH 120020
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
819 PM EDT MON JUN 11 2007
NCC123-120030-
/O.CON.KRAH.SV.W.0110.000000T0000Z-070612T0030Z/
MONTGOMERY NC-
819 PM EDT MON JUN 11 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHERN MONTGOMERY COUNTY...
AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR TROY...
MOVING SOUTH AT 10 MPH.
FREQUENT LIGHTNING... WINDS IN EXCESS OF 58 MPH... AND HAIL TO THE
SIZE OF PENNIES ARE LIKELY WITH THIS STORM.
TAKE SHELTER IN AN INTERIOR ROOM.
LAT...LON 3529 8005 3532 8006 3538 8005 3544 8010
3549 8011 3550 7981 3545 7979 3527 7974
3526 7973
$$
BADGETT000
WWUS52 KRAH 120032
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
830 PM EDT MON JUN 11 2007
NCC123-120040-
/O.EXP.KRAH.SV.W.0110.000000T0000Z-070612T0030Z/
MONTGOMERY NC-
830 PM EDT MON JUN 11 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONTGOMERY COUNTY
EXPIRED AT 830 PM EDT...
THE SEVERE THUNDERSTORM WEAKENED BELOW SEVERE LIMITS AS OF 830 PM...
AND THE WARNING HAS EXPIRED.
STRONG THUNDERSTORMS WILL CONTINUE TO DROP VERY HEAVY RAIN AND
PRODUCE FREQUENT LIGHTNING AND WINDS TO 45 MPH SOUTH OF TROY THROUGH
900 PM.
STAY IN A STURDY SHELTER UNTIL THESE STORMS PASS.
LAT...LON 3529 8005 3532 8006 3538 8005 3544 8010
3549 8011 3550 7981 3545 7979 3527 7974
3526 7973
$$
BADGETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:32 PM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jun 11, 3:32 PM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 332 PM EDT MON JUN 11 2007 .SYNOPSIS... AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL REMAIN ACROSS THE EAST COAST THROUGH MUCH OF THE WEEK. THIS WILL RESULT IN UNSETTLED WEATHER AND COOLER THAN NORMAL TEMPERATURES. && .NEAR TERM /THROUGH TONIGHT/... SCATTERED CONVECTION PRESENTLY ONGOING ACROSS THE WESTERN PIEDMONT OF VA AND THE CAROLINAS. CONVECTION DEVELOPED NEAR THE INSTABILITY AXIS/THETA-E RIDGE IN THE FOOTHILLS AND W PIEDMONT AND WAS MOVING SLOWLY SE. WET BULB ZERO VALUES FOR A MODIFIED GSO SOUNDING WERE RIGHT AROUND 9K FT AND WEAK SHEAR SUGGESTS PRIMARY THREAT THIS EVENING WILL BE HAIL. NUMEROUS HAIL REPORTS RECEIVED FROM WFOS CAE/GSP/RNK. MAIN THREAT OF CONVECTION THIS EVENING WILL BE ALONG THE VA BORDER COUNTIES AS THUNDERSTORMS IN SOUTHERN AND CENTRAL VA SHOULD SLOWLY MOVE SOUTH TOWARD NORTHERN NC. PLAYED UP POPS ACROSS SW AND N ZONES THIS EVENING WITH LOW CHC POPS IN THE SE. DONT EXPECT A LOT OF CLEARING SO RAISED MIN TEMPS TONIGHT TOWARD THE UPPER END OF GUIDANCE. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... UPPER LEVEL TROUGH BUILDS SLOWLY WEST THROUGH THURSDAY WITH FALLING HEIGHTS OVER NC THROUGH THE PERIOD. A SERIES OF DISTURBANCES ROTATE TROUGH THE TROUGH AXIS WITH ONE APPROACHING W NC TUESDAY AFTN AND ANOTHER WED AFTN. EXPECT ANOTHER ROUND OF SCT CONVECTION TO FIRE AGAIN ON TUESDAY. BUFR SOUNDINGS INDICATE MODERATE INSTABILITY BUT LOW WET BULB ZERO VALUES SUGGEST AT LEAST A LIMITED HAIL THREAT. BEST COVERAGE FOR CONVECTION SHOULD RANGE DURING THE MID TO LATE AFTERNOON HOURS ACROSS THE WESTERN PORTIONS OF CWA. WILL HOLD MAX TEMPS TOWARD THE COOLER SIDE OF GUIDANCE WITH HIGHS WITHIN A FEW DEGREES OF 80 ON TUES AND WED WITH SOME MODERATION ON THURSDAY. CLOUDINESS SHOULD KEEP MIN TEMPS MODERATED AS WELL. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... AN UPPER LEVEL TROUGH AND A WEAK PRESSURE PATTERN AT THE SURFACE WILL DOMINATE THE PERIOD. WITH SURFACE DEW POINTS IN THE UPPER 50S TO MID 60S AND NO LARGE SCALE TRIGGER FOR CONVECTION IN THE LOWER LEVELS... RAIN CHANCES SHOULD BE SMALL AND CONFINED MAINLY TO THE AFTERNOONS. NEAR TO BELOW NORMAL TEMPERATURES INTO SATURDAY MORNING. MID LEVEL RIDGING APPROACHES FROM THE WEST LATE IN THE PERIOD AND A WARMING TREND ENSUES. AFTERNOON HIGHS 90 TO 95 BY MONDAY. MORNING LOWS WARM AS WELL...WITH UPPER 60S TO LOWER 70S BY MONDAY MORNING. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... ALTHOUGH CONVECTION IS POSSIBLE AT ANY OF THE TAF SITES THROUGH THIS EVENING... THE BETTER COVERAGE IS MORE LIKELY IN THE WEST. HAVE LIMITED ANY THUNDERSTORM MENTION TO GREENSBORO AND WINSTON- SALEM AT THIS TIME. CONVECTION SHOULD END A FEW HOURS AFTER SUNSET. WIDESPREAD MVFR FOG A FEW HOURS BEFORE DAWN WILL DISSIPATE SHORTLY AFTER SUNRISE. SCATTERED CUMULUS DEVELOP BEFORE NOON TUESDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BLAES NEAR TERM...BLAES SHORT TERM...BLAES LONG TERM...RLH AVIATION...RLH
Hazardous weather outlook, Jun 11, 4:32 PM EDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 432 PM EDT MON JUN 11 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-122045- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 432 PM EDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS... ESPECIALLY TO THE NORTH AND WEST OF RALEIGH. A FEW OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL... VERY HEAVY RAIN AND WIND GUSTS IN EXCESS OF 50 MPH. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 11, 7:09 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
709 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND DMG 2 N MIDWAY 36.01N 80.27W
06/11/2007 FORSYTH NC LAW ENFORCEMENT
911 OFFICIAL REPORTED A TREE FELL ON A HOUSE ON HUDSON
RD... NORTH OF MIDWAY.
&&
BLSLocal storm report, Jun 11, 7:24 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
724 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG N WELCOME 35.91N 80.25W
06/11/2007 DAVIDSON NC TRAINED SPOTTER
NUMEROUS LARGE TREE LIMBS DOWN NORTH OF WELCOME.
&&
BLSLocal storm report, Jun 11, 7:26 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
726 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL LEXINGTON 35.81N 80.26W
06/11/2007 E0.75 INCH DAVIDSON NC TRAINED SPOTTER
SPOTTER REPORTED PENNY SIZE HAIL IN LEXINGTON.
&&
BLSLocal storm report, Jun 11, 7:30 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
730 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 5 W ASHEBORO 35.72N 79.90W
06/11/2007 RANDOLPH NC LAW ENFORCEMENT
TREE DOWN IN MECHANIC.
&&
BLAESLocal storm report, Jun 11, 7:32 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
732 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND DMG MIDWAY 35.98N 80.27W
06/11/2007 DAVIDSON NC LAW ENFORCEMENT
911 OFFICIAL REPORTED A TREE FELL ON A HOUSE ON HUDSON
RD... NORTH OF MIDWAY.
&&
BLSLocal storm report, Jun 11, 7:36 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
736 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 8 SW ASHEBORO 35.64N 79.91W
06/11/2007 M1.00 INCH RANDOLPH NC TRAINED SPOTTER
1.0 INCH HAIL REPORTED NEAR LASSITER MILL IN SOUTHWESTERN
RANDOLPH COUNTY.
&&
BLAESThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:01 PM EDT | Severe Thunderstorm Warning | RAH | Person | 59 min |
| Jun 11, 4:08 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 57 min |
| Jun 11, 4:10 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 65 min |
| Jun 11, 4:36 PM EDT | Severe Thunderstorm Warning | RAH | Alamance | 54 min |
| Jun 11, 5:01 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 47 min |
| Jun 11, 5:52 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 53 min |
| Jun 11, 6:19 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 56 min |
| Jun 11, 7:00 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 60 min |
| Jun 11, 7:05 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 55 min |
| Jun 11, 7:37 PM EDT | Severe Thunderstorm Warning | RAH | Vance | 38 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.